Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

October 11, 2021Manitowoc County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Oct 11, 2021, 3:35 PM CDT for Manitowoc County, Wisconsin. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2021, 3:35 PM CDT (20:35 UTC)
Expired
Oct 11, 2021, 4:30 PM CDT
In force
55 min
Issued by
NWS Green Bay, WI
Hail
0.00 in
Wind
30

County Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 54 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

322 
WWUS83 KGRB 112035
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
335 PM CDT Mon Oct 11 2021
 
WIZ040-050-112130-
Kewaunee WI-Manitowoc WI-
335 PM CDT Mon Oct 11 2021

...A strong thunderstorm will impact portions of south central
Kewaunee and eastern Manitowoc Counties through 430 PM CDT...

At 334 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manitowoc, moving northeast at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

This strong thunderstorm will be near...
  Manitowoc around 340 PM CDT.

Other locations in the path of this storm include Two Creeks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4408 8787 4441 8755 4435 8747 4433 8748
      4418 8745 4407 8759 4398 8764 4394 8769
TIME...MOT...LOC 2034Z 215DEG 19KT 4407 8775 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

Cooley

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Oct 11, 1:03 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Oct 11, 1:03 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
103 PM CDT Mon Oct 11 2021

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Tuesday
Issued at 405 AM CDT Mon Oct 11 2021

The main forecast concern is precipitation trends, and any
potential for severe thunderstorms or heavy rainfall.

A cold front was situated just west of the Fox Valley early this
morning. Showers and a few thunderstorms were developing in the
vicinity of the frontal zone, where MUCAPE of 200-600 j/kg and
PWATs of 1.25 to 1.50 inch were in place.

A deep low pressure system over southeast KS will lift northeast
along the stalled cold front into eastern IA by evening, then into
northeast WI by daybreak Tuesday. As the low approaches, showers
and a few thunderstorms will increase across the forecast area.
The most significant rainfall is expected to occur in the late
afternoon and evening, when much of the area could see a half inch
to an inch of rain. Much of northeast, central and east central
WI has been outlooked for a Marginal risk of excessive rainfall.
Think the main concern would be minor urban flooding in areas
where storm drains are clogged by fallen leaves. SPC has also
placed the Fox Valley and lakeshore areas in a Marginal/Slight
risk of severe thunderstorms. Suspect that abundant cloud cover,
marginal instability and weakening shear will preclude a
significant severe event. However, there could be a small window
of opportunity for an isolated strong storm or two in the far
southeast part of the forecast area in the afternoon, when CAPE
maxes out around 500-700 j/kg.

The showers and storms will gradually taper off from southwest to
northeast late tonight into Tuesday.

Highs today will be in the lower to middle 60s northwest, and
upper 60s to lower 70s southeast. Lows tonight should range from
the middle 50s northwest to around 60 southeast. Highs on Tuesday
will be a couple degrees cooler, ranging from the lower 60s
northwest to upper 60s southeast.

.LONG TERM...Tuesday Night Through Sunday
Issued at 405 AM CDT Mon Oct 11 2021

A western trough and eastern ridge will keep an active southwest
flow setup into Wisconsin through the end of the work week. Flow
becomes less amplified as an upper trough moves across the Great
Lakes this weekend. This will lead to mainly dry conditions along
with temperatures returning to seasonable normals.

Tuesday night...Dry weather is expected overnight as a system
moves away from WI. Light winds, some breaks in the clouds, and
added moisture from recent rains could produce some fog Tuesday
night into Wednesday morning. Meanwhile, lows will range from the
upper 40s to middle 50s.

Wednesday and Wednesday night... Another system is quick to move
from the NE/SD border Wednesday morning to far northwest MN by
Wednesday evening. A cold/occluded front will extend
south/southeast from the main low and approach WI on Wednesday.
Ahead of the front expect increasing clouds along with WAA. Some
warm advection showers are possible Wednesday morning, but the
moisture profile looks somewhat shallow until better lift arrives
with the front during the afternoon. Have PoPs increasing from SW
to NE through the afternoon with the passage of the front. Pwats
once again increase to around 1.3 inches, or 200 percent of
normal, so localized downpours will be possible. Models are not
showing much for instability as the front comes through, although
there is higher shear and mid-level lapse rates. SPC has opted to
include most of the forecast area (aside from northern WI) in the
Day3 Marginal Risk for severe thunderstorms. Will need to watch
the potential for some isolated strong or severe storms--mainly
Wednesday afternoon and early evening. After the front moves
through a dry slot will result in drying and clearing skies after
midnight.

Thursday...Clear to partly cloudy skies will continue Thursday
and into Thursday night. But a moderate pressure gradient develops
as this same system slowly moves form northern MN into southwest
Ontario. Some gusty winds will be possible area wide, but the main
impact will be on the bay and lake where marine headlines may be
needed.

Friday...Differences arise on Friday as the GFS now has another
low riding up this same surface front towards Lake Michigan and
bringing rain to the forecast area. The ECMWF and CMC have a much
weaker low which drifts more towards the Ohio River valley and
does not impact WI. Stuck with a blended model solution which is
mainly dry, but does include some low-end PoPs across the Fox
Valley and east- central WI Friday afternoon.

Saturday through Monday...The main change heading into the weekend
will be a transition to northwest flow and temperatures dropping
closer to seasonable normals--highs in the 50s and lows in the
middle 30s to lower 40s. This could bring some frost to parts of
central and northern WI this weekend, depending on just how low
the temps drop. A surface high pressure slowly builds in from the
southwest which will result in a mainly dry forecast this weekend
into early next week.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 102 PM CDT Mon Oct 11 2021

A few showers began to lift into east-central WI early this
afternoon bringing along scattered MVFR cigs. Additional showers
and a few thunderstorms are expected to spread across the rest of
the region through this evening, with the MTW TAF site having the
greatest chance to see thunderstorms. The heavier showers are
expected to lift north this evening/overnight and spread across
all TAF sites causing flight conditions to deteriorate to
IFR/LIFR. Lingering light showers are possible early Tuesday
morning before lifting out of the area by the end of this TAF
period.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......KLJ
AVIATION.......Hykin
Hazardous weather outlook, Oct 11, 2:47 PM CDT, 48 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
247 PM CDT Mon Oct 11 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-122000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
247 PM CDT Mon Oct 11 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a chance of thunderstorms through late this evening.
A few strong thunderstorms are possible in the Fox Valley and
lakeshore areas this evening, with the main threats being hail,
gusty winds and heavy downpours. There is also potential for heavy
rainfall across the entire area through late this evening. Minor
urban flooding could occur where storm drains are clogged with
fallen leaves.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

There is a slight chance of thunderstorms Wednesday afternoon and
evening. A couple stronger storms may be possible.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any hail, wind gusts in excess of
40 mph, or rainfall amounts of an inch or greater to the National
Weather Service in Green Bay.

LMZ521-522-541>543-122000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
247 PM CDT Mon Oct 11 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

A Small Craft Advisory is in effect for high waves on Lake Michigan.

There is a chance of thunderstorms tonight. A few of the storms
may become strong this evening, with hail, gusty winds, heavy
downpours and lightning being the main threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

A Small Craft Advisory is in effect through Tuesday afternoon for
continued high waves on Lake Michigan.

Conditions hazardous to small craft are also expected Wednesday
night into Thursday.

Thunderstorms will be possible Wednesday afternoon and evening.
Any storms would pose a hazard to mariners.

Hykin/Cooley

In the hours before

Special weather statement, Oct 11, 3:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
335 PM CDT Mon Oct 11 2021

WIZ040-050-112130-
Kewaunee WI-Manitowoc WI-
335 PM CDT Mon Oct 11 2021

...A strong thunderstorm will impact portions of south central
Kewaunee and eastern Manitowoc Counties through 430 PM CDT...

At 334 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manitowoc, moving northeast at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Manitowoc around 340 PM CDT.

Other locations in the path of this storm include Two Creeks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4408 8787 4441 8755 4435 8747 4433 8748
      4418 8745 4407 8759 4398 8764 4394 8769
TIME...MOT...LOC 2034Z 215DEG 19KT 4407 8775

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Cooley

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 4:30 PM CDTSpecial Weather StatementGRBManitowoc45 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.